You are here:

Pharmacy/Effects of ritalin.

Advertisement


Question
Hello! I have been taking 10mg of ritalin twice a day. I heard it supresses your appetite and causes weight loss. I've only been in it 2 days but I haven't completely lost my appetite. I do eat a lot less but I get really hungry after the medicine wares off in about three hours later. Does this side effect increase the longer I'm on the meds?

Answer
Hi Tia,
No, the  adverse effect will wear off as you go on taking the medicine. Initially  there is a great loss of appetite and the the appetite gradually  returns.  While on ritalin you may lose weight and this is the experience of a majority of people. However, not all people react in the same way and there are stray incidences of people gaining weight on  the drug.
All the best
Ravi Ghooi

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr. Ravindra Bhaskar Ghooi

Expertise

I can provide information on drugs and medicines, their actions, uses, interactions and adverse effects. To avoid confusion, generic names of medicines may please be provided. I am a pharmacologist, having worked on animal and human pharmacology, and presently I am the Dean of Bilcare Research Academy, where we teach courses on clinical research. We dont work on saturdays and sundays, hence questions reachng me on these days will be replied on Monday, please bear with me.

©2016 About.com. All rights reserved.